Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Nausea, excess mucus in throat, vomiting. Taking claritan reditabs allergy medication. Treatment?

My son (19) has been experienceing morning nausea for about 6 months. He complains about extra mucus on his throat which can cause vomiting . Drs have recommended trying over the counter allergy medicine. Claritan Reditabs helped somewhat but do not take the symptoms away completely. Should he try the behind the counter version of Claritan?
Asked On : Tue, 28 Aug 2012
Answers:  1 Views:  121
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Medical Topics
General & Family Physician 's  Response

Extra mucus in the throat/ post nasal drip is one of the symptoms of rhinitis or sinusitis (though sinusitis also associated with pain over the cheeks and by the frontal sinus at the forehead, redness of nose ,cheeks or eyelids).
There are other causes of postnasal drip but they are not as common, they include: as result of medication, deviated nasal septum.

Treatment of allergic causes of postnasal drip includes: (1)avoiding exposure to the allergen if possible, in some cases where the symptoms are severe and unresponsive to treatment then allergy testing may be considered to identify the specific allergen
(2) the use of nasal sprays- your son may want to try using a nasal spray such as nasonex, flonase, beconase
(3) you can use the over the counter claritan to help with the symptoms
(4) you can also try a mucus thinning medication such as mucinex
(5) if there is any nasal congestion, a decongestant can be added

If your son uses these allergic remedies and still does not have a response, then you should consider revisiting your doctor

I hope this helps
Answered: Tue, 28 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor